Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 24, 2022, 3:34 AM MDT for 5 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 24, 2022, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2022, 3:34 AM MDT (09:34 UTC)
- In effect from
- Oct 24, 2022, 10:00 AM MDT
- Expired
- Oct 24, 2022, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 50 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WWUS74 KEPZ 240934 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 334 AM MDT Mon Oct 24 2022 NMZ402-403-407>417-TXZ418>422-250000- /O.NEW.KEPZ.WI.Y.0022.221024T1600Z-221025T0000Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 334 AM MDT Mon Oct 24 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and far west Texas. * WHEN...From 10 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to occur in the mid-afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 39-Aronson
1 follow-up statement
669 WWUS74 KEPZ 242003 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 203 PM MDT Mon Oct 24 2022 NMZ402-403-407>410-412>414-416-417-TXZ421-251500- /O.NEW.KEPZ.FZ.W.0003.221025T0400Z-221025T1500Z/ /O.CON.KEPZ.WI.Y.0022.000000T0000Z-221025T0000Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Salt Basin- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Mayhill, Pinon, Sacramento, Crow Flats, Cornudas, Dell City, and Salt Flat 203 PM MDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and far west Texas. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to occur in the mid-afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ401-404>406-251500- /O.NEW.KEPZ.FZ.W.0003.221025T0400Z-221025T1500Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, and Cloverdale 203 PM MDT Mon Oct 24 2022 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT TUESDAY... * WHAT...Temperatures in the mid to upper 20s across the mountains and as low as 28 degrees across the lowlands. * WHERE...In Southern and Southwest New Mexico: Portions of the Sacramento mountains and Gila Region. In addition, Hidalgo, Luna, Otero, Sierra, and northern portions of Dona Ana county. In far west Texas: Portions of northeast Hudspeth county. * WHEN...Until 9 AM MDT Tuesday morning. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ411-415-TXZ418>420-422-250000- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-221025T0000Z/ Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, and Sierra Blanca 203 PM MDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and far west Texas. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to occur in the mid-afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 3:26 AM MDT, 8 minutes earlier.
Area forecast discussion, Oct 24, 3:26 AM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
326 AM MDT Mon Oct 24 2022
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 325 AM MDT Mon Oct 24 2022
Lowland rain and mountain snow showers are expected to continue
through this evening. Temperatures will be 10 to 20 degrees lower
than yesterday with the passage of a cold front this morning.
Morning low temperatures on Tuesday will be cold with lows
generally in the 30s across the lowlands, and 20s in the
mountains. Fair weather is expected on Tuesday and Wednesday, then
another quick system glances through on Thursday. Breezy to windy
conditions, and a chance for showers in southern New Mexico is
expected with this system. Fair weather returns this weekend.
&&
.SHORT TERM...
(Today and tonight)
Issued at 325 AM MDT Mon Oct 24 2022
Currently, infrared satellite shows mostly clear skies inbetween two
features. The first one is pushing east out of the CWA and gave most
areas some light rain/snow showers earlier tonight. The second
feature, the much-anticipated cold front/upper trough, is
progressing southeast across the Gila Region as of 9z. Shower
activity is accompanying the front with some snow mixing in above
7500ft and a few lightning flashes have been detected as well in the
more convective showers. The precipitation may be heavier at times
but should stay relatively light as the front pushes to the
southeast through the CWA this morning.
The Sacramento Mtns are also forecast to see snow showers above
7500ft with the front later in the morning. Snow accumulations of up
to 3 inches are possible in those areas. The front is expected to
reach El Paso around 9-10 AM and then exit the CWA in the mid-
afternoon out of SE Hudspeth county. During the afternoon, the Sacs
may see some showers on the backside of the trough due to lingering
energy, otherwise, the threat of precipitation ends once the front
passes. Mainly clear skies will take over from west to east during
the day and into the overnight as dry continental air filters in
from the northwest.
Today will be another brisk to windy day while the cold front passes
by and winds shift to northwesterly. Wind Advisories have been
posted for most zones valid from 10 AM - 6 PM, excluding the lower
Rio Grande valley and areas close to the AZ border. Sustained winds
of 25-35 mph are expected to develop in the late morning and
continue through the afternoon. Gusts in the 40s may occur while the
Wind Advisory is in effect with the strongest winds expected further
east due to the tighter pressure gradient and downwind of mountains.
Loose objects and tree branches may be knocked down due to the
strong winds. Damages to buildings are possible as well. The winds
quickly relax overnight as the system progresses to the east and we
lose diurnal mixing.
Temperatures today will be much cooler than Sunday behind the front
and with cold air advection. Highs only reach the upper 50s to low
60s in the lowlands so it'll really feel like fall out there. For
tonight, lows will be the coldest of the season so far, dipping into
the low-mid 30s for most spots with 20s in the mountains. More
Freeze Warnings will be issued for Monday night.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 325 AM MDT Mon Oct 24 2022
The upper level system that was affecting us will be over OK, and
moving eastward towards the Mississippi River Valley on Tuesday.
As this system moves farther away, the northwest flow in the area
becomes zonal. We will be at the base of a longwave trough with
no significant impacts through Wednesday.
The next upper trough to affect southern NM and far west TX comes
on Thursday as it descends from the Pac NW into the Rockies. The
speed and location of this system has been changing with each
model run. However, there is agreement in the latest run of the
GFS/ECMWF/CMC with the system glancing through the northeast
portion of the CWA, over central and eastern NM. The result will
be a lee-side low over west TX tightening the pressure gradient
and bringing breezy to windy conditions on Thursday afternoon.
Winds would be from the west between 20 to 35 mph. This will be
followed by another cold front during the evening and overnight
hours. The front will shift the winds to the north and keep gusty
winds through the overnight hours. Showers appear to remain
mostly in the northern portions of Grant, Sierra and Otero
counties. The Sacramento Mountains could see some light snow
showers above 7000 if the moisture lingers on Thursday night.
By Friday, an upper level ridge settles in the area which will
transition into zonal flow during the weekend. Temperatures on
Friday will be cooler behind the front, but then we warm up on
Saturday and Sunday into the mid 60s to mid 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1134 PM MDT Sun Oct 23 2022
VFR conditions are expected through the period across all of the
TAF sites with CIG SCT050-OVC250. There will be periods of some
SKC late in the period. The winds will be generally strong and
mainly between the west and northwest at least until 00Z Tuesday.
The winds will decrease to below 10kts thereafter across much of
the terminals. There will be a chance for a few -SHRA and
-RA between 06 and 17Z across the Borderland. There will be no
reduction in the VIS across the runways.
&&
.FIRE WEATHER...
Issued at 325 AM MDT Mon Oct 24 2022
Today and Thursday may bring some fire weather concerns. Brisk to
windy conditions expected today behind the front, gusting in the 40s
for most areas. Humidity values will be on the lower end, so if no
rain falls with the frontal passage, the winds may allow a spark to
spread. Lighter winds and dry then through Wednesday before another
system rolls by on Thursday, bringing breezy winds and minimal rain
chances. Quiet weather into the weekend. Temperatures stay a few
degrees below normal.
Min RH's will range from 15-30% in the lowlands and 25-45% in the
mountains through the week. Ventilation rates will be very good to
excellent today and Thursday, otherwise will be poor to fair.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 63 39 68 42 / 50 0 0 0
Sierra Blanca 56 35 62 39 / 10 0 0 0
Las Cruces 59 33 65 36 / 40 0 0 0
Alamogordo 56 34 63 37 / 50 0 0 0
Cloudcroft 34 21 46 27 / 60 0 0 0
Truth or Consequences 56 34 63 37 / 40 0 0 0
Silver City 50 32 60 37 / 20 0 0 0
Deming 59 30 66 35 / 50 0 0 0
Lordsburg 57 32 64 37 / 20 0 0 0
West El Paso Metro 61 39 66 43 / 50 0 0 0
Dell City 61 32 67 33 / 40 0 0 0
Fort Hancock 63 36 68 40 / 20 0 0 0
Loma Linda 54 34 60 40 / 60 0 0 0
Fabens 62 36 67 40 / 50 0 0 0
Santa Teresa 59 34 65 38 / 40 0 0 0
White Sands HQ 58 36 65 41 / 30 0 0 0
Jornada Range 56 35 63 35 / 50 0 0 0
Hatch 58 33 66 36 / 50 0 0 0
Columbus 58 34 65 37 / 40 0 0 0
Orogrande 58 32 63 37 / 50 0 0 0
Mayhill 45 28 60 32 / 60 0 0 0
Mescalero 43 25 55 30 / 50 0 0 0
Timberon 43 25 55 29 / 60 0 0 0
Winston 47 30 61 32 / 30 0 0 0
Hillsboro 55 32 65 35 / 50 0 0 0
Spaceport 56 32 63 35 / 60 0 0 0
Lake Roberts 48 25 62 28 / 40 0 0 0
Hurley 56 30 65 35 / 20 0 0 0
Cliff 58 26 67 30 / 20 0 0 0
Mule Creek 52 30 61 33 / 10 0 0 0
Faywood 54 32 62 37 / 40 0 0 0
Animas 58 32 68 33 / 20 0 0 0
Hachita 57 31 66 33 / 30 0 0 0
Antelope Wells 59 33 67 37 / 40 0 0 0
Cloverdale 54 33 64 38 / 30 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 6 PM MDT this evening
for TXZ418>422.
NM...Wind Advisory from 10 AM this morning to 6 PM MDT this evening
for NMZ402-403-407>417.
&&
SHORT TERM...39-Aronson
LONG TERM....29-Crespo
AVIATION...36-TexeiraHazardous weather outlook, Oct 23, 5:49 AM MDT, 21 hours 45 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 549 AM MDT Sun Oct 23 2022 NMZ401>417-TXZ418>424-241200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 549 AM MDT Sun Oct 23 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Winds picking up during the day with gusts into the 40s in the lowlands and 50s in the mountains. Loose objects and tree branches may be knocked down. Damages to buildings possible. Rain showers develop overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds remain brisk to windy on Monday with gusts into the 40s. Showers linger through Monday morning before clearing out. Thursday will see more brisk winds as a system passes by. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:03 PM MDT | Freeze Warning | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 19 hr |
Nearby
Wind Advisories in New Mexico, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.